MAUDE Adverse Event Report: SMITHS MEDICAL ASD, INC. HYPODERMIC NEEDLE-PRO EDGE FIXED NEEDLE TB SYRINGE; SYRINGE, ANTISTICK

SMITHS MEDICAL ASD, INC. HYPODERMIC NEEDLE-PRO EDGE FIXED NEEDLE TB SYRINGE; SYRINGE, ANTISTICK
Model Number 4427-TB
Medical Device Problem Codes Dull, Blunt (2407); Failure to Obtain Sample (2533)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/13/2020
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that it was almost impossible to draw up an entire dose of blood due to slowness of the product causing air bubbles.Device did not seem sharp after inserting into the heparin vial.Patients have been complaining that the needle hurts more than previous tuberculosis (tb) needles.No patient injury was reported.
 
Additional Manufacturer Narrative
No product sample was received; therefore, visual, and functional testing could not be performed.A device history record (dhr) review could not be performed as the lot number provided was not valid.No root cause could be determined as the complaint could not be confirmed.No information has been provided to date.This remediation mdr was generated under protocol b10009406, as a result of warning letter cms# 617147.

Brand Name
HYPODERMIC NEEDLE-PRO EDGE FIXED NEEDLE TB SYRINGE
Common Device Name
SYRINGE, ANTISTICK
Manufacturer (Section D)
SMITHS MEDICAL ASD, INC.
10 bowman dr.
keene NH 03431
Manufacturer (Section G)
SMITHS MEDICAL ASD, INC.
10 bowman dr.
keene NH 03431
Manufacturer Contact
jim vegel
6000 nathan lane north
minneapolis, MN 55442
MDR Report Key15462465
Report Number3012307300-2022-20003
Device Sequence Number7011414
Product Code MEG
UDI-Device Identifier00351688064489
UDI-Public00351688064489
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K063755
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 09/21/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number4427-TB
Device Catalogue Number4427-TB
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/09/2022
Initial Report FDA Received Date09/22/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown